View Single Post
  #18  
Old 01.09.2013, 07:35
little_isabella's Avatar
little_isabella little_isabella is offline
Forum Veteran
 
Join Date: May 2010
Location: Zurich
Posts: 1,095
Groaned at 18 Times in 15 Posts
Thanked 1,387 Times in 550 Posts
little_isabella has a reputation beyond reputelittle_isabella has a reputation beyond reputelittle_isabella has a reputation beyond reputelittle_isabella has a reputation beyond reputelittle_isabella has a reputation beyond repute
Re: Eyelash extensions

Quote:
View Post
Do be careful...

I use Xalatan (Latanaprost), a similar (prescription) product to treat occular hypertension - and the side effects are not nice, to say the least.

Yes, the drug has made my lashes longer - but they have become so heavy and sticky that blinking can be difficult. Some mornings I have to pry my eyes apart - the lashes have stuck together. I've also had repeated problems with in-grown eyelashes since starting on the drug.

My eyes color has changed; be aware that change is is likely not going be symetric. Color change is not uncommon, and is likely permanent.

The itching/burning after application is constant, redness is a frequent problem.

Before starting on the Xalatan the doctor carefully went over a long list of side-effects, making very sure I was aware of what might happen. Honestly, I wouldn't risk the side effects these products pose if not needed to treat a medical condition.
I know many people who've used it and all had really good results. Few had any side effects and for those who did, they were minor and disappeared over time with use. These effects were a slight darkening on the skin where it was applied and red eyes. Me, I still won't use it as I don't want to take any risks with my eyes, no matter how slight.

The color changes that have been documented are uncommon and not only that, they are in women who used the drug for its originally indicated conditions. These women use the drug in larger amounts directly in the eye compared to Latisse users, who use it painted very sparingly along the lash line. One note that the brush that comes with it is apparently not great so almost all my friends who used it bought a very fine brush to do it.

I'm really sorry you've had so many awful side effects, including the more severe one of color change. It's good you're putting this information out there for people. But it should still be kept in perspective as your usage of the product is very different than those who use Latisse.

I still say be aware of all risks and like I said, I've chosen not to risk it. I'm happy enough with mascara.
Reply With Quote